Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Struggling with recurrent UTI's, on Ciprofloxacin, have joint stiffness, head throbbing on bending. Serious than UTI?

Hi, I have been battling UTI . This is the third one I have had in the last 12 months. I was prescribe sulfamethox ,2 a day for 3 days. Over the coarse of the next 3 days my fever was like a yo yo going from 95.5 to 101 and I was nausea . I went back to the doctore and have now been prescribed Ciprofloxacin 2 a day for then next 7 days. After being on the new meds for one day I do feel a little better. My temp wasn t all over the place but my back, shoulders, and neck are stiff and achy. My head has been throbbing non stop, especially when I bend over to about waste level. Could this be something more serious then a UTI? The time frame this has been is Tuesday - Saturday Thank you
Asked On : Wed, 23 Jan 2013
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hello and welcome,

Thanks for your query.

At first, let me inform you that during a UTI you lose a lot of fluids and other valuable contents in your urine, this could be causing your stiffness and myalgia (muscle pain, cramps, etc.). This needs to be replaced, with the help of fluids. Drink a lot of water and what we also prescribe is a solution of potassium chloride, which also greatly helps in relieving you of your symptoms.

Now to address your recurrent UTI's, you need to understand that a UTI is not always just caused by a simple infection. There could be many causes to a UTI.

Let me give you examples:

An obstruction in the flow of urine starting anywhere from the kidney to the bladder can cause stagnation of urine. And in the urine is bacteria, this can lead to a UTI.

This obstruction can be a stone, a tumor, etc. Unless this cause is treated, there is not point of treating the UTI. I hope I am succeeding in explaining this to you.

Kindly request for an ultrasound that would help visualize any such cause, and also discuss the same with your doctor, so he can also think on the same lines.

Recurrent UTI's most often have some underlying cause.

I hope I have succeeded in answering your questions, you could write back to us anytime for further clarifications.

Best wishes.
Answered: Wed, 23 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor